Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online
Ask a Urologist   »  

Urge to urinate, frequent urination, prescribed Klonopin for OCD. Had external beam radiation for prostate cancer

User rating for this question
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3387 Questions
I have prostate cancer .Had extrenal beam radiation which brought my PSA from 6.6 to .06 in less then two months. Most of my side affects from the Radiation have ended. The one I still have a problem with is that I feel like I need to urinate when I don't , not urgent ,but just a unconfortable feeling which makes to very anxious and what to try to urinate when I know I don't need to. Then if I can't urinate I get the feeling that there is a problem and kinda panic. After awhile it goes away and then I start to get frequent urination. I guess from drinking a lot trying to make my self go. This is what my DR said ia a form of OCD. Was given Klonopin which works some times . Any other ways you feel I could deal with this wierd problem.
Posted Tue, 4 Sep 2012 in Urinary and Bladder Problems
Answered by Dr. Raju A.T 4 hours later

Thanks for your query.

Its a common symptom experienced in patients with post radiotherapy status for prostate.This occurs due to constant irritation of the prostatic and membranous urethra.

I do not consider it to be a form of OCD.Klonopin would not be necessary, as the effect could be temporary. All you need is to wait , it may take months sometimes a year or more for this sensation to disappear.Drinking lots amount of water will surely reduce this feeling over time.There is no mechanical or medicinal treatment for such an irritative symptom.

Hope I answered your query.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor